Non-abelian p-adic L-functions and Eisenstein series of unitary groups – The CM method
Annales de l'Institut Fourier, Volume 64 (2014) no. 2, p. 793-891
In this work we prove various cases of the so-called “torsion congruences” between abelian p-adic L-functions that are related to automorphic representations of definite unitary groups. These congruences play a central role in the non-commutative Iwasawa theory as it became clear in the works of Kakde, Ritter and Weiss on the non-abelian Main Conjecture for the Tate motive. We tackle these congruences for a general definite unitary group of n variables and we obtain more explicit results in the special cases of n=1 and n=2. In both of these cases we also explain their implications for some particular “motives”, as for example elliptic curves with complex multiplication. Finally we also discuss a new kind of congruences, which we call “average torsion congruences”
Dans cet article, nous démontrons divers cas particuliers de “congruences de torsion” entre les L-fonctions p-adiques abéliennes liées aux représentations automorphes de groupes unitaires définis. Ces congruences jouent un rôle central dans la théorie d’ Iwasawa non-commutative, ce qui a été mis en évidence par les résultats de Kakde, Ritter et Weiss sur la Conjecture Principale non-abélienne pour le motif de Tate. Nous nous attaquons à ces congruences pour un groupe unitaire défini général en n variables, et obtenons des résultats plus explicites dans les cas n=1 et n=2. Dans ces deux cas, nous expliquons aussi leur conséquences pour certains “motifs” particuliers, comme par exemple, les courbes elliptiques munies d’une multiplication complexe. Finalement, nous discutons d’un nouveau type de congruences que nous nommons “congruences de torsion modérées”.
Received : 2011-05-19
Revised : 2013-08-13
Accepted : 2014-01-17
DOI : https://doi.org/10.5802/aif.2866
Classification:  11R23,  11F55,  11F67,  11M36
Keywords: (p-adic) L-functions, Eisenstein Series, Unitary Groups, Congruences
@article{AIF_2014__64_2_793_0,
     author = {Bouganis, Thanasis},
     title = {Non-abelian $p$-adic $L$-functions and Eisenstein series of unitary groups~-- The CM method},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {2},
     year = {2014},
     pages = {793-891},
     doi = {10.5802/aif.2866},
     zbl = {06387293},
     mrnumber = {3330923},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2014__64_2_793_0}
}
Non-abelian $p$-adic $L$-functions and Eisenstein series of unitary groups – The CM method. Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 793-891. doi : 10.5802/aif.2866. https://aif.centre-mersenne.org/item/AIF_2014__64_2_793_0/

[1] Bouganis, Thanasis Non abelian p-adic L-functions and Eisenstein series of unitary groups II; the CM-method (in preparation)

[2] Bouganis, Thanasis Non abelian p-adic L-functions and Eisenstein series of unitary groups; the Constant Term Method (in preparation)

[3] Bouganis, Thanasis Special values of L-functions and false Tate curve extensions, J. Lond. Math. Soc. (2), Tome 82 (2010) no. 3, pp. 596-620 (With an appendix by Vladimir Dokchitser) | Article | MR 2739058 | Zbl 1210.11115

[4] Bouganis, Thanasis Non-abelian congruences between special values of L-functions of elliptic curves: the CM case, Int. J. Number Theory, Tome 7 (2011) no. 7, pp. 1883-1934 | Article | MR 2854221 | Zbl 1279.11107

[5] Bouganis, Thanasis; Nuccio, F. Kongruenzen zwischen abelschen pseudo-Maßen und die Shintani Zerlegung (preprint in German)

[6] Bouganis, Thanasis; Venjakob, Otmar On the non-commutative main conjecture for elliptic curves with complex multiplication, Asian J. Math., Tome 14 (2010) no. 3, pp. 385-416 | Article | MR 2755723 | Zbl 1214.11122

[7] Coates, John Motivic p-adic L-functions, L-functions and arithmetic (Durham, 1989), Cambridge Univ. Press, Cambridge (London Math. Soc. Lecture Note Ser.) Tome 153 (1991), pp. 141-172 | MR 1110392 | Zbl 0725.11029

[8] Coates, John; Fukaya, Takako; Kato, Kazuya; Sujatha, Ramdorai; Venjakob, Otmar The GL 2 main conjecture for elliptic curves without complex multiplication, Publ. Math. Inst. Hautes Études Sci. (2005) no. 101, pp. 163-208 | Article | Numdam | MR 2217048 | Zbl 1108.11081

[9] Delbourgo, Daniel; Ward, Thomas Non-abelian congruences between L-values of elliptic curves, Ann. Inst. Fourier (Grenoble), Tome 58 (2008) no. 3, pp. 1023-1055 | Article | Numdam | MR 2427518 | Zbl 1165.11077

[10] Delbourgo, Daniel; Ward, Thomas The growth of CM periods over false Tate extensions, Experiment. Math., Tome 19 (2010) no. 2, pp. 195-210 | Article | MR 2676748 | Zbl 1200.11081

[11] Dokchitser, T.; Dokchitser, V. Computations in non-commutative Iwasawa theory, Proc. Lond. Math. Soc. (3), Tome 94 (2007) no. 1, pp. 211-272 (With an appendix by J. Coates and R. Sujatha) | Article | MR 2294995 | Zbl 1206.11083

[12] Eischen, Ellen E. A p-adic Eisenstein Measure for Unitary Groups (2011) (Preprint arXiv:1106.3692v1, to appear in J. Reine Angew. Math.) | MR 3305922 | Zbl 1322.11040

[13] Eischen, Ellen E. p-adic differential operators on automorphic forms on unitary groups, Ann. Inst. Fourier (Grenoble), Tome 62 (2012) no. 1, pp. 177-243 | Article | Numdam | MR 2986270 | Zbl 1257.11054

[14] Eischen, Ellen E.; Harris, M.; Li, J.-S.; Skinner, C. p-adic L-functions for unitary Shimura varieties, II (in preparation)

[15] Fukaya, Takako; Kato, Kazuya A formulation of conjectures on p-adic zeta functions in noncommutative Iwasawa theory, Proceedings of the St. Petersburg Mathematical Society. Vol. XII, Amer. Math. Soc., Providence, RI (Amer. Math. Soc. Transl. Ser. 2) Tome 219 (2006), pp. 1-85 | MR 2276851 | Zbl 1238.11105

[16] Garrett, Paul Values of Archimedean zeta integrals for unitary groups, Eisenstein series and applications, Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 258 (2008), pp. 125-148 | MR 2402682 | Zbl 1225.11065

[17] Gelbart, Stephen; Piatetski-Shapiro, Ilya; Rallis, Stephen Explicit constructions of automorphic L-functions, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1254 (1987), vi+152 pages | MR 892097 | Zbl 0612.10022

[18] Godement, Roger; Jacquet, Hervé Zeta functions of simple algebras, Springer-Verlag, Berlin-New York, Lecture Notes in Mathematics, Vol. 260 (1972), ix+188 pages | MR 342495 | Zbl 0244.12011

[19] Hara, Takashi Iwasawa theory of totally real fields for certain non-commutative p-extensions, J. Number Theory, Tome 130 (2010) no. 4, pp. 1068-1097 | Article | MR 2600423 | Zbl 1196.11148

[20] Harris, Michael Unitary groups and Base Change (notes available at http://www.math.jussieu.fr/~harris/)

[21] Harris, Michael L-functions of 2×2 unitary groups and factorization of periods of Hilbert modular forms, J. Amer. Math. Soc., Tome 6 (1993) no. 3, pp. 637-719 | MR 1186960 | Zbl 0779.11023

[22] Harris, Michael L-functions and periods of polarized regular motives, J. Reine Angew. Math., Tome 483 (1997), pp. 75-161 | MR 1431843 | Zbl 0859.11032

[23] Harris, Michael A simple proof of rationality of Siegel-Weil Eisenstein series, Eisenstein series and applications, Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 258 (2008), pp. 149-185 | MR 2402683 | Zbl 1225.11069

[24] Harris, Michael; Li, Jian-Shu; Skinner, Christopher M. The Rallis inner product formula and p-adic L-functions, Automorphic representations, L-functions and applications: progress and prospects, de Gruyter, Berlin (Ohio State Univ. Math. Res. Inst. Publ.) Tome 11 (2005), pp. 225-255 | MR 2192825 | Zbl 1103.11017

[25] Harris, Michael; Li, Jian-Shu; Skinner, Christopher M. p-adic L-functions for unitary Shimura varieties. I. Construction of the Eisenstein measure, Doc. Math. (2006) no. Extra Vol., p. 393-464 (electronic) | MR 2290594 | Zbl 1143.11019

[26] Hida, H.; Tilouine, J. Anti-cyclotomic Katz p-adic L-functions and congruence modules, Ann. Sci. École Norm. Sup. (4), Tome 26 (1993) no. 2, pp. 189-259 | Numdam | MR 1209708 | Zbl 0778.11061

[27] Hida, Haruzo p-adic automorphic forms on Shimura varieties, Springer-Verlag, New York, Springer Monographs in Mathematics (2004), xii+390 pages | MR 2055355 | Zbl 1055.11032

[28] Hida, Haruzo Serre’s conjecture and base change for GL (2), Pure Appl. Math. Q., Tome 5 (2009) no. 1, pp. 81-125 | Article | MR 2520456 | Zbl 1252.11089

[29] Hsieh, Ming-Lun Ordinary p-adic Eisenstein series and p-adic L-functions for unitary groups, Ann. Inst. Fourier (Grenoble), Tome 61 (2011) no. 3, pp. 987-1059 | Article | Numdam | MR 2918724 | Zbl 1271.11051

[30] Hsieh, Ming-Lun Eisenstein congruence on unitary groups and Iwasawa main conjectures for CM fields, J. Amer. Math. Soc., Tome 27 (2014) no. 3, pp. 753-862 | Article | MR 3194494 | Zbl 1317.11108

[31] Kakde, Mahesh Proof of the main conjecture of noncommutative Iwasawa theory for totally real number fields in certain cases, J. Algebraic Geom., Tome 20 (2011) no. 4, pp. 631-683 | Article | MR 2819672 | Zbl 1242.11084

[32] Kakde, Mahesh From the classical to the noncommutative Iwasawa theory (for totally real number fields), Non-abelian fundamental groups and Iwasawa theory, Cambridge Univ. Press, Cambridge (London Math. Soc. Lecture Note Ser.) Tome 393 (2012), pp. 107-131 | MR 2905531 | Zbl 1278.11100

[33] Kato, K. Iwasawa theory of totally real fields for Galois extensions of Heisenberg type (preprint)

[34] Katz, Nicholas M. p-adic interpolation of real analytic Eisenstein series, Ann. of Math. (2), Tome 104 (1976) no. 3, pp. 459-571 | Article | MR 506271 | Zbl 0354.14007

[35] Katz, Nicholas M. p-adic L-functions for CM fields, Invent. Math., Tome 49 (1978) no. 3, pp. 199-297 | Article | MR 513095 | Zbl 0417.12003

[36] Li, Jian-Shu Nonvanishing theorems for the cohomology of certain arithmetic quotients, J. Reine Angew. Math., Tome 428 (1992), pp. 177-217 | MR 1166512 | Zbl 0749.11032

[37] Ritter, Jürgen; Weiss, Alfred Congruences between abelian pseudomeasures, Math. Res. Lett., Tome 15 (2008) no. 4, pp. 715-725 | Article | MR 2424908 | Zbl 1158.11047

[38] Ritter, Jürgen; Weiss, Alfred Congruences between abelian pseudomeasures, II (2010) (Preprint arXiv:1001.2091v1)

[39] De Shalit, Ehud On monomial relations between p-adic periods, J. Reine Angew. Math., Tome 374 (1987), pp. 193-207 | MR 876224 | Zbl 0597.14038

[40] Shimura, Goro Euler products and Eisenstein series, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, CBMS Regional Conference Series in Mathematics, Tome 93 (1997), xx+259 pages | MR 1450866 | Zbl 0906.11020

[41] Shimura, Goro Abelian varieties with complex multiplication and modular functions, Princeton University Press, Princeton, NJ, Princeton Mathematical Series, Tome 46 (1998), xvi+218 pages | MR 1492449 | Zbl 0908.11023

[42] Shimura, Goro Arithmeticity in the theory of automorphic forms, American Mathematical Society, Providence, RI, Mathematical Surveys and Monographs, Tome 82 (2000), x+302 pages | MR 1780262 | Zbl 0967.11001

[43] Skinner, Christopher; Urban, Eric The Iwasawa main conjectures for GL 2 , Invent. Math., Tome 195 (2014) no. 1, pp. 1-277 | Article | MR 3148103 | Zbl 1301.11074